MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-115-08
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.Mdrs related to this event: 2029214-2019-01186 2029214-2019-01187; 2029214-2019-01188.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a patient developed a fistula during a procedure.The patient was undergoing embolization treatment for an unruptured amorphous aneurysm located in right internal carotid artery (ica) landing zone distal 3.2mm proximal 4.7mm.The vessel was observed moderately tortuous.It was reported that the devices were prepared as indicated in the ifu.The physician advanced a guide catheter and microcatheter.A run with contrast revealed a fistula that the physician believes was catheter induced.The physician decided to ¿sack¿ the vessel as the right ica on imaging was being well fed from contralateral flow.Right ica was sacrificed; the patient¿s contralateral flow was feeding right circulation.There were no patient symptoms or complications associated with this event.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9407258
Report Number2029214-2019-01188
Device Sequence Number11375118
Product Code DQY
UDI-Device Identifier00847536017795
UDI-Public00847536017795
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRFX058-115-08
Device Lot NumberA590153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR